MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS
Model Number ZA9003
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Visual Disturbances (2140)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that after implantation of the intraocular lens (iol) into the patient¿s left eye, they experienced subjective visual disturbances.It is unknown if the symptoms were affecting the patient¿s daily activities.The iol was explanted and replaced with a non-johnson and johnson lens.The incision was enlarged.Sutures were not required and no medication was prescribed.Reportedly, the patient has fully recovered.No further information was provided.
 
Additional Manufacturer Narrative
Pt.Info: information unknown/asku.Date of event: the exact date is unknown.The best estimate is after the implant and before the explant dates.(b)(6) 2022 and (b)(6) 2023 respectively.An attempt was made to obtain the missing information but the customer was unable to provide it.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Section d9: device available for evaluation? yes.Section d9: date returned to manufacturer: feb 13, 2023.Section h3: evaluated by manufacturer: yes.Device evaluation: visual inspection under magnification revealed that the complaint lens was received cut in half.The lens was cleaned and visually inspected under magnification and scratches along with lens damage was observed on the surface of the lens, and edge chips were identified.One haptic was also observed to be bent out of shape.A product quality deficiency could not be determined.Manufacturing record review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specifications.A search revealed that no other complaints were received for this production order.Conclusion: as a result of the investigation there is no indication of a product quality deficiency, and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc., has been submitted.

Brand Name
TECNIS IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key16380824
Report Number3012236936-2023-00171
Device Sequence Number6201333
Product Code HQL
UDI-Device Identifier05050474529076
UDI-Public(01)05050474529076(17)270724
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P990080
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberZA9003
Device Catalogue NumberZA90030230
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/19/2023
Supplement Date Received by Manufacturer02/23/2023
Initial Report FDA Received Date02/15/2023
Supplement Report FDA Received Date03/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/24/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age79 YR
Patient SexMale